Alert archive / West Virginia / Wind Advisories in 2018
Wind Advisory 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Oct 28, 2018, 1:06 PM EDT for Tucker County, West Virginia. It took effect at Oct 28, 2018, 8:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2018, 1:06 PM EDT (17:06 UTC)
- In effect from
- Oct 28, 2018, 8:00 PM EDT
- Expired
- Oct 29, 2018, 8:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 5.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
507 WWUS71 KPBZ 281706 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 106 PM EDT Sun Oct 28 2018 WVZ514-290115- /O.NEW.KPBZ.WI.Y.0004.181029T0000Z-181029T1200Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 106 PM EDT Sun Oct 28 2018 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY... The National Weather Service in Pittsburgh has issued a Wind Advisory, which is in effect from 8 PM this evening to 8 AM EDT Monday. * WINDS...West 15 to 25 mph with gusts up to 50 mph mainly along the ridgetops, though stronger winds possible in thunderstorms. * TIMING...Potentially strongest with thunderstorms this evening, but will remain strong through Monday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Limited visibilities will make travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
3 follow-up statements
835 WWUS71 KPBZ 290031 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 831 PM EDT Sun Oct 28 2018 WVZ514-290845- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-181029T1200Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 831 PM EDT Sun Oct 28 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS...West 15 to 25 mph with gusts up to 50 mph. * TIMING...Overnight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind speeds greater than 30 mph, or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ 98
401 WWUS71 KPBZ 290728 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 328 AM EDT Mon Oct 29 2018 WVZ514-291200- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-181029T1200Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 328 AM EDT Mon Oct 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...West 15 to 25 mph with gusts up to 45 mph this morning. * IMPACTS...Gusty wind will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... This Wind Advisory means that wind speed may gust 45 to 50 mph. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
039 WWUS71 KPBZ 291151 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 751 AM EDT Mon Oct 29 2018 WVZ514-291300- /O.EXP.KPBZ.WI.Y.0004.000000T0000Z-181029T1200Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 751 AM EDT Mon Oct 29 2018 ...WIND ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... Wind gusts have subsided a bit, but a few gusts to 40 MPH will remain possible this morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Oct 28, 9:59 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Oct 28, 9:59 AM EDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 959 AM EDT Sun Oct 28 2018 .SYNOPSIS... Periodic rain can be expected into Monday before drier and warmer conditions develop under high pressure. An encroaching front will bring the next rain chance during mid week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 10am update... With the passing of the incoming low and the first wave of rain...a small window with enough instability and residual moisture will develop late this afternoon and evening that could allow for the development of isolated thunderstorms. Along with lightning...these storms could produce brief gusts up to 40kts as the downdraft drags stronger winds aloft to the sfc. Due to cold cloud tops...very small hail and/or graupel remain a possibility but too low of a probability to mention at this time. So added thunder and gusty winds to areas primarily along and south of Pittsburgh and will update HWO to note potential issues with those winds. Previous... Exiting low pressure will complete a drag of a backdoor cold front across the region this morning. Areas of drizzle, rain, and some mixed snow over areas north of I 80 will taper down as upper support wanes. A shortwave ridge in advance of rapidly advancing low pressure is expected to snuff residual showers during the midday period, but the reprieve will be brief as warm, moist advection in advance of that low should redevelop rain showers with isolated lightning and gusty winds during the afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... The aforementioned low is timed to cross the immediate area this eve/tonight. Rain is expected to become more convective in nature, i.e. showery with some embedded thunder over areas along and south of I 70 due to very cold air encroaching in the mid levels. Some sleet or pea hail is possible but have elected not to forecast-mention at moment as with thunder due to an overall lack of confidence in those specifics. Showers will gradually fade on Monday with cold advection turning to, or mixing snow into residual showers over the higher elevations. No problems are anticipated given lack of cold depth/resultant instability. The building of a more substantial shortwave ridge in advance of yet another Canadian Prairies-to-U.S. Rockies trough is forecast to suppress remaining showers by nightfall. That ridge with a dose of warm advection is expected to provide a dry Tuesday with temperature near, or a few degrees above average. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... The remainder of the week will feature the development of another broad North American trough with model world placing the axis of which over/just west of the Mississippi Valley by Thursday. Upper Ohio Valley weather is thus likely to feature increasing rain chance for midweek, with a period of heavier rainfall anticipated later Wednesday and into Thursday as a deep moisture plume is funneled into the systems encroaching frontal zone under a substantial southwesterly jet core. Confidence is sufficient today to include categorical POPs for the days 4 and 5 periods, although a blend of solutions was used for current timing. Colder and showery weather would then follow with passage of the front. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... IFR/LIFR conditions will continue for several terminals over the next few hours before conditions improve to MVFR by mid- morning as drizzle/showers dissipate and ceilings lift to 1-2kft. These improved conditions will be shortlived as another system will bring rain and degraded flight conditions to area terminals by late afternoon Sunday. Ceilings may improve thereafter for a few terminals, but FKL/DUJ/LBE will likely see continued IFR conditions with upsloping NW flow. Outlook... Periodic restrictions are likely through Monday morning. Degraded flight conditions can be expected once again Wednesday through the weekend as the next set of systems approach the region. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Oct 28, 10:00 AM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1000 AM EDT Sun Oct 28 2018 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076- WVZ001>004-012-021-509>514-291400- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny-Washington- Greene-Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1000 AM EDT Sun Oct 28 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Gusty winds could be enhanced by showers and isolated thunderstorms late this afternoon into tonight. The strongest winds could cause isolated tree damage and power outages. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in West Virginia, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.